Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 312, NWS Springfield, MO

October 13, 2012Dallas County, Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 13, 2012, 9:03 PM CDT for Dallas County, Webster County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2012, 9:03 PM CDT (02:03 UTC)
Expired
Oct 13, 2012, 9:45 PM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Dallas County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 9:15 PM CDTTSTM WND DMG5 Sse Marshfield, MOPUBLIC REPORT RELAYED BY LOCAL MEDIA THAT A LARGE TREE WAS BLOWN DOWN OFF HWY A NEAR HARDWOOD ROAD FIVE MILES SOUTH OF MARSHFIELD. TIME WAS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 5:57 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WUUS53 KSGF 140203
SVRSGF
MOC059-225-140245-
/O.NEW.KSGF.SV.W.0312.121014T0203Z-121014T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT SAT OCT 13 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 945 PM CDT

* AT 858 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 20 MILES WEST OF MARSHFIELD TO 28 MILES
  SOUTHWEST OF MARSHFIELD...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

  50 TO 60 MPH WIND WERE REPORTED IN REPUBLIC WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CHARITY...DUNCAN...ELKLAND...FOOSE...LONG LANE...MARCH...
  MARSHFIELD...NIANGUA...NORTHVIEW...OLIVE AND RADER.

THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK. INTERSTATE 44
BETWEEN MILE MARKERS 91 AND 109 WILL ALSO BE IMPACTED BY SEVERE
THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3713 9306 3741 9308 3742 9318 3755 9318
      3769 9285 3749 9285 3748 9269 3726 9269
      3725 9268
TIME...MOT...LOC 0202Z 239DEG 45KT 3743 9322 3729 9321
          3715 9328

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60 MPH

$$

WISE
3 follow-up statements
612 
WWUS53 KSGF 140226
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CDT SAT OCT 13 2012

MOC059-225-140245-
/O.CON.KSGF.SV.W.0312.000000T0000Z-121014T0245Z/
WEBSTER MO-DALLAS MO-
926 PM CDT SAT OCT 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DALLAS AND WEBSTER COUNTIES UNTIL 945 PM CDT...

AT 921 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF MARSHFIELD TO MARSHFIELD TO
15 MILES SOUTHWEST OF MARSHFIELD...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...PUBLIC. A TREE WAS DOWNED SOUTH OF MARSHFIELD WITH THIS     
         STORMS.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN            
         DIAMETER BROKEN.


LOCATIONS IMPACTED INCLUDE...
CHARITY...DUNCAN...ELKLAND...MARSHFIELD...NIANGUA...NORTHVIEW AND
RADER.

INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3715 9306 3759 9302 3761 9285 3749 9285
      3749 9281 3748 9269 3728 9269 3727 9269
      3714 9306
TIME...MOT...LOC 0225Z 247DEG 40KT 3748 9294 3734 9291
          3718 9303

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60 MPH

$$

WISE
779 
WWUS53 KSGF 140236
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT SAT OCT 13 2012

MOC059-140245-
/O.CAN.KSGF.SV.W.0312.000000T0000Z-121014T0245Z/
DALLAS MO-
936 PM CDT SAT OCT 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT O THE 
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3715 9306 3741 9290 3749 9290 3748 9269
      3728 9269 3727 9269 3719 9301
TIME...MOT...LOC 0235Z 248DEG 43KT 3751 9279 3740 9276
          3723 9290

$$

MOC225-140245-
/O.CON.KSGF.SV.W.0312.000000T0000Z-121014T0245Z/
WEBSTER MO-
936 PM CDT SAT OCT 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WEBSTER COUNTY UNTIL 945 PM CDT...

AT 930 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF NIANGUA TO NIANGUA TO 10 MILES
SOUTH OF MARSHFIELD...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...PUBLIC. A TREE WAS DOWNED SOUTH OF MARSHFIELD. 

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
DUNCAN...MARSHFIELD...NIANGUA AND RADER.

INTERSTATE 44 BETWEEN MILE MARKERS 99 AND 108 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3715 9306 3741 9290 3749 9290 3748 9269
      3728 9269 3727 9269 3719 9301
TIME...MOT...LOC 0235Z 248DEG 43KT 3751 9279 3740 9276
          3723 9290

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60 MPH

$$

WISE
606 
WWUS53 KSGF 140245
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT SAT OCT 13 2012

MOC225-140255-
/O.EXP.KSGF.SV.W.0312.000000T0000Z-121014T0245Z/
WEBSTER MO-
945 PM CDT SAT OCT 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3715 9306 3741 9290 3749 9290 3748 9269
      3728 9269 3727 9269 3719 9301
TIME...MOT...LOC 0236Z 264DEG 24KT 3747 9278 3740 9275
          3729 9284

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:46 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 13, 6:46 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT SAT OCT 13 2012

...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

WE WILL BE CLOSELY WATCHING THE LINE SEGMENT COMING IN FROM
NORTHEASTERN OKLAHOMA EARLY THIS EVENING. WIND FIELDS IN THE LOW
LEVELS OF THE ATMOSPHERE SUPPORT POTENTIAL SPIN-UPS WITH LINE
SEGMENTS THAT BOW OUT AND SURGE TO THE EAST-NORTHEAST. WE HAVE
ALREADY NOTED SEVERAL CIRCULATIONS ON THE KINX RADAR WITH THIS
ACTIVITY. THESE CIRCULATIONS HAVE BEEN A BIT STRONGER OF LATE DUE
TO THE INDIVIDUAL SURGES WITHIN THE LINE.

THIS GENERAL SCENARIO WILL CONTINUE TO PLAY OUT AS WE HEAD INTO
THE OVERNIGHT PERIOD DUE TO THE STRONG LOW LEVEL SHEAR. WE WILL BE
WATCHING FOR ADDITIONAL DEVELOPMENT BACK TO THE WEST AS UPPER
LEVEL ENERGY BEGINS TO OVERTAKE A COLD FRONT. THERE IS ALSO STILL
A WINDOW OF OPPORTUNITY FOR SUPERCELL STRUCTURES AS INSTABILITY
INCREASES LATER TONIGHT WITH THE APPROACH OF THE COOLING MID
LEVELS.

SCHAUMANN

&&

.DISCUSSION...
/ISSUED 335 PM CDT SAT OCT 13 2012/

SHORT TERM (TONIGHT THROUGH TUESDAY)...

CURRENTLY...BROAD WARM SECTOR HAS OVERSPREAD THE REGION TODAY.
AN AXIS OF WARM ADVECTION SHOWERS AND THUNDERSTORMS EXTENDS FROM
NORTHEAST MISSOURI SOUTHWESTWARD...CLIPPING THE NORTHWESTERN THIRD
OF THE OUTLOOK AREA...AND HEADING INTO CENTRAL OKLAHOMA AND NORTH
CENTRAL TEXAS. MILD/WARM AND HUMID CONDITIONS HAVE BEEN OBSERVED
ACROSS THE REGION TODAY WITH TEMPERATURES AT THIS HOUR GENERALLY
IN THE UPPER 60S TO THE MIDDLE 70S. SOUTHERLY WINDS HAVE BEEN
BREEZY AT TIMES...WITH A FEW GUSTS AROUND 40 MPH AT JOPLIN THIS
AFTERNOON.

TONIGHT/EARLY SUNDAY...VERY COMPLEX FORECAST AND SOME QUESTIONS
STILL REMAIN REGARDING THE SCOPE AND SEVERITY OF THUNDERSTORMS FOR
THE AREA. HAVE GENERALLY FOLLOWED THE 12Z NAM/ECMWF FOR THE
SPECIFICS AS THE GFS IS MUCH TOO QUICK WITH MOVING THIS SYSTEM
THROUGH THE REGION. IN FACT THE MID LEVEL TROUGH OF INTEREST IS
JUST NOW MOVING INTO THE LEE OF THE CENTRAL ROCKIES WITH A DRY
LINE/COLD FRONT STRUCTURE OVER WESTERN KANSAS AND THE PANHANDLES
OF OKLAHOMA AND TEXAS. NEEDLESS TO SAY...THERE IS STILL SOME REAL
ESTATE FOR THIS STORM SYSTEM TO TRAVEL.

LARGE SCALE LIFT ANCHORED BY A COUPLED UPPER LEVEL JET STRUCTURE
HAS RESULTED IN A RATHER WIDESPREAD AREA OF SHOWERS AND
THUNDERSTORMS ACROSS THE PLAINS INTO THE MIDWEST SO FAR TODAY.
WILL HAVE TO CONTINUE TO WATCH HOW THIS ACTIVITY BEHAVES...IF IT
CAN PERSIST WELL INTO THE EVENING IT MAY HAVE AN AFFECT ON
EXPECTED INSTABILITY VALUES. OVER THE PAST HOUR OR TWO...
THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE DRY LINE/COLD FRONT
ACROSS WESTERN OKLAHOMA IN RESPONSE TO THE UPPER LEVEL TROUGH
PROGRESSING EAST. WILL NEED TO MAINTAIN A CLOSE EYE ON THE
ACTIVITY ALONG THE DRY LINE/COLD FRONT AS IT WILL LIKELY BE THE
ORIGINS OF A CONVECTIVE COMPLEX THAT WILL MOVE WEST TO EAST ACROSS
THE AREA LATER THIS EVENING AND OVERNIGHT.

EXPECTED SHEAR AND DYNAMICS ASSOCIATED WITH THIS SYSTEM ARE REALLY
NO DIFFERENT FROM THE PAST FEW FORECASTS. DEEP LAYER SHEAR
SUPPORTS ORGANIZED THUNDERSTORMS AND LOW LEVEL SHEAR WILL INCREASE
THIS EVENING AS THE LOW LEVEL JET RAMPS UP. HOWEVER INSTABILITY
REMAINS THE BIGGEST QUESTION. THE BEST OPPORTUNITY FOR MIXED LAYER
CAPE AROUND/JUST ABOVE 1000 J/KG WILL BE ACROSS THE WESTERN THIRD
OF THE OUTLOOK AREA...WITH VALUES DECREASING WITH TIME AND TO THE
EAST (ROUGHLY 500 - 750 J/KG). WITH THE UPPER TROUGH TENDING TO
OVERTAKE THE SLOW MOVING SURFACE FRONT...SHEAR MAY MAINTAIN A
GOOD ENOUGH ANGLE TO THE SURFACE FRONT TO SUPPORT A MIXED MODE OF
THUNDERSTORM TYPES. AS THUNDERSTORMS OVER KANSAS AND OKLAHOMA
BECOME MORE ORGANIZED...CONGEAL AND DEVELOP A COLD POOL...THERE
WILL BE A TRANSITION TO A LINEAR MODE...HOWEVER WE CANNOT RULE OUT
A FEW EMBEDDED SUPERCELLS WITH IN THE LARGER LINE SEGMENTS. WILL
NEED TO KEEP A CLOSE EYE ON HOW MESOSCALE TRENDS CHANGE AS WELL AS
HOW THE CONVECTION TO OUR WEST EVOLVES WITH TIME.

THE END RESULT...NOT MUCH CHANGE IN THE EXPECTED IMPACTS. STRAIGHT
LINE WINDS ARE THE PRIMARY IMPACT. A FEW TORNADOES REMAIN
POSSIBLE...WITH THE BETTER OPPORTUNITY FOR AREAS NEAR THE MO/KS
STATE LINE. AT THIS TIME...TIMING FOR EXTREME SE KS AND W MO IS 7
PM TO 11 PM...FOR THE HIGHWAY 65 CORRIDOR 11 PM TO 4 AM...AND THE
EASTERN OZARKS AFTER 4 AM. WE CONTINUE TO EXPECT A GRADUAL
DECREASE IN INTENSITY OF THUNDERSTORMS OVERNIGHT...PARTICULARLY
OVER THE EASTERN OZARKS (WIND BEING THE MAIN RISK). SHOWERS WILL
LINGER ACROSS THE EASTERN PORTIONS OF THE OUTLOOK AREA INTO SUNDAY
MORNING.

SUNDAY AFTERNOON THROUGH TUESDAY...GRADUAL CLEARING WILL OCCUR FROM
WEST TO EAST SUNDAY AFTERNOON AS THE UPPER LEVEL SYSTEM EXITS STAGE
EAST. MAIN CHANGE BEHIND THIS FRONT IS USHER IN A DRIER AIRMASS. IN
THE UPPER LEVELS...RIDGING WILL TAKE HOLD EARLY IN THE WEEK AND
TEMPERATURES WILL REMAIN AT/ABOVE AVERAGE.

GAGAN

LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...

12Z SUITE OF MEDIUM RANGE MODELS IN GENERAL AGREEMENT FOR THE FIRST
HALF OF THE EXTENDED...WITH INCREASING SPREAD IN SOLUTIONS NOTED FOR
FRIDAY AND SATURDAY. UPPER PATTERN WILL TRANSITION TO NORTHWEST FLOW
DURING THE MIDWEEK TIME FRAME WITH A DISTURBANCE EXPECTED
WEDNESDAY/WEDNESDAY NIGHT. RUN TO RUN CONTINUITY WITH THIS
DISTURBANCE HAS BEEN PRETTY GOOD AND WILL MAINTAIN HIGH CHANCE POPS
FOR THIS FRONTAL PASSAGE. PATTERN THEN TRANSITIONS TO A POSITIVE PNA
STRUCTURE WITH RIDGING OVER THE WESTERN STATES AND TROUGHING OVER
THE EASTERN STATES. THERE IS DISAGREEMENT AMONG MODEL OUTPUT
REGARDING THE EXACT POSITION OF THIS TROUGH OVER THE EASTERN CONUS.
THE 00Z ECMWF INDICATES A CLOSED LOW LINGERING JUST EAST OF THE AREA
THROUGH SATURDAY...WHILE THE GFS/GEM/UKMET KEEP MORE OF AN OPEN WAVE
AND HAVE THE TROUGH SLOWLY BUT PROGRESSIVELY SHIFT TO THE EAST. THE
END RESULT IS WE WILL EXPERIENCE A COOLING TREND...JUST HOW LONG
COOLER TEMPS LINGER DEPENDS ON HOW QUICKLY THE UPPER TROUGH SHIFTS
TO THE EAST. FOR NOW...WILL TAKE A MIDDLE OF THE ROAD APPROACH AND
KEEP TEMPERATURES A FEW DEGREES BELOW AVERAGE FROM THURSDAY THROUGH
SATURDAY.

GAGAN

&&

.AVIATION...

A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH
THE REGION OVERNIGHT. MVFR IS EXPECTED TO PREVAIL...BUT BRIEF
PERIODS OF IFR WILL BE POSSIBLE WITH ANY STRONGER STORMS...ALONG
WITH STRONG AND GUSTY WINDS. OUTSIDE OF THUNDERSTORMS...LOW LEVEL
WIND SHEAR WILL ALSO PERSIST. BRISK AND GUSTY SOUTHERLY WINDS WILL
CONTINUE FOR MUCH OF TONIGHT BEFORE A PASSING COLD FRONT
SWITCHES WINDS TO THE WEST DURING THE PREDAWN HOURS. VFR
CONDITIONS ARE THEN EXPECTED ONCE WE GET INTO SUNDAY MORNING.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 13, 7:54 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT SAT OCT 13 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
754 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST
  ACROSS WESTERN MISSOURI THIS EVENING. ADDITIONAL
  THUNDERSTORMS WILL ALSO DEVELOP ACROSS EASTERN OKLAHOMA AND
  EASTERN KANSAS AND WILL PUSH INTO THE MISSOURI OZARKS LATER
  TONIGHT. STRAIGHT LINE WIND GUSTS UP TO 75 MPH...TORRENTIAL
  RAINFALL...AND FREQUENT LIGHTNING WILL BE THE PRIMARY RISKS
  WITH THESE STORMS. THERE IS A LIMITED RISK FOR A FEW
  TORNADOES ACROSS MAINLY WESTERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS. HAIL TO THE SIZE OF QUARTERS WILL ALSO
  BE POSSIBLE WITH A FEW STORMS.

  THE RISK FOR FLASH FLOODING MAY THEN INCREASE FROM LATER
  THIS EVENING INTO THE OVERNIGHT HOURS AS MULTIPLE ROUNDS OF
  THUNDERSTORMS MOVE ACROSS WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  THUNDERSTORMS WILL BE POSSIBLE NEXT WEDNESDAY...SEVERE STORMS
  ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED FOR THE REMAINDER OF TONIGHT
  ACROSS EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Oct 13, 7:51 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     4 W BAXTER SPRINGS      37.02N 94.81W
10/13/2012                   CHEROKEE           KS   EMERGENCY MNGR

            ROOF BLOWN OFF BARN NEAR HIGHWAY 166 AND HIGHWAY 69

&&

MGRIFFIN
Special weather statement, Oct 13, 7:55 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT SAT OCT 13 2012

MOZ088-089-093-094-102-140145-
JASPER MO-BARRY MO-NEWTON MO-DADE MO-LAWRENCE MO-
755 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JASPER...EASTERN
NEWTON...LAWRENCE...NORTHWESTERN BARRY AND SOUTHERN DADE COUNTIES
UNTIL 845 PM CDT...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAPLE GROVE TO
SARCOXIE TO NEWTONIA...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3705 9419 3728 9429 3734 9409 3739 9362
      3728 9362 3728 9361 3693 9361 3681 9432
TIME...MOT...LOC 0055Z 252DEG 40KT 3725 9416 3708 9408
          3689 9419

WISE
Special weather statement, Oct 13, 8:38 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT SAT OCT 13 2012

MOZ067-068-078-079-140215-
CEDAR MO-HICKORY MO-POLK MO-ST. CLAIR MO-
838 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...SOUTHEASTERN
CEDAR...SOUTHEASTERN ST. CLAIR AND SOUTHERN HICKORY COUNTIES UNTIL
915 PM CDT...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
HUMANSVILLE TO DUNNEGAN TO MASTERS...MOVING EAST AT 55 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3793 9318 3773 9319 3773 9318 3756 9318
      3755 9362 3757 9362 3757 9371 3758 9372
      3771 9367 3793 9364
TIME...MOT...LOC 0139Z 271DEG 50KT 3784 9352 3771 9354
          3757 9361

WISE
Local storm report, Oct 13, 8:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     REPUBLIC                37.12N 93.48W
10/13/2012  E60 MPH          GREENE             MO   TRAINED SPOTTER

            GUSTS ON THE WEST SIDE OF REPUBLIC.

&&

MSUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:05 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon55 min
Oct 13, 7:08 PM CDTSevere Thunderstorm WarningSGFJasper, Newton52 min
Oct 13, 7:52 PM CDTSevere Thunderstorm WarningSGFCedar, Dade53 min
Oct 13, 7:55 PM CDTSpecial Weather StatementSGFLawrence50 min
Oct 13, 8:12 PM CDTSevere Thunderstorm WarningSGFLawrence33 min
Oct 13, 8:19 PM CDTTornado WarningSGFLawrence26 min
Oct 13, 8:27 PM CDTSevere Thunderstorm WarningSGFChristian, Dade, Greene, Polk48 min
Oct 13, 8:38 PM CDTSpecial Weather StatementSGFPolk37 min
Oct 13, 8:43 PM CDTTornado WarningSGFGreene32 min
Oct 13, 9:10 PM CDTSpecial Weather StatementSGFCamden, Dallas, Laclede65 min
Oct 13, 9:24 PM CDTAreal Flood AdvisorySGFMcDonald, Newton5 hr
Oct 13, 9:39 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright25 min
Oct 13, 9:53 PM CDTSpecial Weather StatementSGFJasper52 min
Oct 13, 9:55 PM CDTSevere Thunderstorm WarningSGFBarry33 min
Oct 13, 10:16 PM CDTFlash Flood WarningSGFGreene6 hr
Oct 13, 10:16 PM CDTSevere Thunderstorm WarningSGFStone29 min
Oct 13, 10:41 PM CDTFlash Flood WarningSGFWebster5 hr
Oct 13, 11:18 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney57 min
Oct 14, 3:56 AM CDTAreal Flood WarningSGFGreene, Webster9 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.